ADVERTISEMENT
ADVERTISEMENT

Q. My skin has become dark, and it is starting to peel. Please help.

Answered by
Dr. Rakesh Kumar Bahunuthula
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 22, 2017 and last reviewed on: Sep 23, 2021

Hello doctor,

We just went on a vacation, where we did a lot of beach activities, and the sun was very harsh. As a result, my skin has become dark, and it is slightly starting to peel. Please suggest some home remedies or skin cream to restore my skin. Thank you.

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

  • Your complaints are more in favor of photo tanning. Prolonged exposures to the sun without the use of adequate protection is the major underlying factor.
  • However, it is possible to recover the normal skin complexion by taking adequate care as early as possible.
  • The most important step would be to use a good sunscreen with a minimum SPF of 30, with repeated applications every 4 hours. This would help to prevent further deterioration and enhance the results of depigmentation treatments. I suggest applying Photostable 30 lotion or face guard 30 SPF cream, daily in the mornings.
  • There are multiple depigmentation creams available, depending upon the depth and extent of pigmentation. You could even try home remedies such as the use of Multani mitti, which could act like a very superficial peel.

Revert with more information to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Hi doctor,

Thank you for replying. I am attaching before and after the vacation pictures so that you can assess the extent of tan. Even the lips have become dark. I request you to restore my skin.

#

Hi,

Welcome back to icliniq.com.

I have gone through your images (attachment removed to protect patient identity) and there seems to be quite a bit of photo tanning.

  • It would take at least 4 to 6 weeks to get back your best look if you use the following creams correctly.
  1. Face guard 30 SPF cream or Photostable 30 SPF lotion or Suncros aqua gel, to apply 2 ml for the entire face, daily in the morning immediately after a bath. You will feel it a little greasy in the initial 5 to 10 minutes after application, you could use any good talcum powder upon it to reduce the oiliness.
  2. Tretin (Tretinoin) 0.025 % gel, to apply only a peanut volume, all over the face, in the evenings for an hour. Applying more volume may lead to dryness of skin and lips, in such a case give a break for a couple of days and restart.
  3. Kojivit gel (Kojic acid), for local application, daily at night. Wash it off in the morning.
  4. Tablet Antoxid HC, one tablet daily after lunch.
  • Try using all the above medicines regularly for a month. Consult your specialist doctor, discuss with him or her and start using the medicines after their consent. Try the following preventive measures in the future:
  1. Always tie a scarf if you have to go out.
  2. Avoid sun exposure between 1 to 3 PM.
  3. Consume citrus-rich fruits.

I hope you get back to your normal skin tone.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist



Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Can I use Kojivit gel to improve my skin tone along with clearmin soap?

Hi doctor, I got a swelling in the left lower eyelid as can be seen in the picture before four days. It is painful and the eye turned red. Since yesterday, I have been using Ciprofloxacin eye drops, but there is no relief. I got similar problem in my...   Read full

How can I remove dark patches due to jock itch?

Hi doctor, I got a swelling in the left lower eyelid as can be seen in the picture before four days. It is painful and the eye turned red. Since yesterday, I have been using Ciprofloxacin eye drops, but there is no relief. I got similar problem in my...   Read full

I need your suggestions on which sunscreen to use.

Hi doctor, I got a swelling in the left lower eyelid as can be seen in the picture before four days. It is painful and the eye turned red. Since yesterday, I have been using Ciprofloxacin eye drops, but there is no relief. I got similar problem in my...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»
Importance of Sex Hormones - Types, Functions, Normal Ranges, and Roles
Sex hormones are steroids produced in the body that control sexual development, pregnancy, and overall health. Read belo...  Read more»
Fallopian Tubes - Anatomy, Function, and Diseases Affecting It
Fallopian tubes are important structures of the female reproductive tract. This article discusses the same below.  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.